Advertisement

Interval Estimation for Gumbel Distribution Using Climate Records

  • A. Asgharzadeh
  • M. Abdi
  • S. Nadarajah
Article

Abstract

The Gumbel distribution is one of the most popular widely used distributions in climate modeling. In this paper, we present exact confidence intervals (CI) and joint confidence regions (JCR) for the parameters of Gumbel distribution based on record data. Exact CI and JCR for the parameters of inverse Weibull distribution are also discussed. Three numerical examples with climate data are presented to illustrate the proposed methods. A simulation study is conducted to study the performance of the proposed CI and region.

Keywords

Interval estimation Joint confidence region Record data Gumbel distribution 

Mathematics Subject Classification

62F25 62E15 

Notes

Acknowledgments

The authors would like to thank the Editor and the referees for their useful comments which improved the paper.

References

  1. 1.
    Ahmadi, J., Arghami, N.R.: Comparing the Fisher information in record values and iid observations. Statistics 37(5), 435–441 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Ahsanullah, M.: Estimation of the parameters of the Gumbel distribution based on the \(m\) record values. Computational Statistics Quarterly 6, 231–239 (1990)Google Scholar
  3. 3.
    Ahsanullah, M.: Inference and prediction of the Gumbel distribution based on record values. Pakistan Journal of Statistics 7(3), B, 53-62 (1991)MathSciNetGoogle Scholar
  4. 4.
    Ahsanullah, M.: Record Statistics. Nova Science Publishers, Inc., Commack, New York (1995)zbMATHGoogle Scholar
  5. 5.
    Ahsanullah, M., Shakil, M.: Characterizations of Rayleigh distribution based on order statistics and record values. Bulletin of the Malaysian Mathematical Sciences Society, (2) 36(3), 625–635 (2013)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Ali Mousa, M.A.M., Jaheen, Z.F., Ahmad, A.A.: Bayesian estimation, prediction and characterization for Gumbel distribution based on record data. Statistics 36(1), 65–74 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Arnold, B.C., Balakrishnan, N., Nagaraja, H.N.: Records. John Wiley & Sons, New York (1998)zbMATHCrossRefGoogle Scholar
  8. 8.
    Balakrishnan, N., Ahsanullah, M., Chan, Ps: Relations for single and product moments of record values from Gumbel distribution. Statistics and Probability Letters 15, 223–227 (1992)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Chandler, K.N.: The distribution and frequency of record values. Journal of Royal Statist, Soc. B14, 220–228 (1952)MathSciNetGoogle Scholar
  10. 10.
    Cooray, K.: Generalized Gumbel distribution. Journal of Applied Statistics. 37(1), 171–179 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Dumonceaux, R., Antle, C.E.: Discrimination between the lognormal and Weibull distribution. Technometrics 15, 923–926 (1973)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Gumbel, E.J.: Statistics of Extremes. Columbia University Press, New York (1958)zbMATHGoogle Scholar
  13. 13.
    Johnson, N.L., Kotz, S., Balakrishnan, N.: Continuous Univariate Distributions. John Wiley & Sons, New York (1994)zbMATHGoogle Scholar
  14. 14.
    Maswadah, M.: Conditional confidence interval estimation for the inverse weibull distribution based on censored generalized order statistics. Journal of Statistical Computation and Simulation 73(12), 887–898 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Kotz, S., Nadarajah, S.: Extreme Value Distributions: Theory and Applications. Imperial College Press, London (2000)CrossRefGoogle Scholar
  16. 16.
    Nadarajah, S.: The exponentiated Gumbel distribution with climate application. Environmetrics 17, 1323 (2006)Google Scholar
  17. 17.
    Nagaraja, H.N.: Record values and related statistics–A review. Communications in Statistics – Theory and Methods 17, 2223–2238 (1988)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Nevzorov, V.B.: Records. Theory of Probability and its Applications 32, 201–228 (1988)CrossRefGoogle Scholar
  19. 19.
    Persson, K., Rydén, J.: Exponentiated Gumbel distribution for estimation of return levels of significant wave height. Journal of Environmental Statistics 1(3), 1–12 (2010)Google Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Universiti Sains Malaysia 2015

Authors and Affiliations

  1. 1.Department of StatisticsUniversity of MazandaranBabolsarIran
  2. 2.Department of StatisticsHigher Education complex of BamBamIran
  3. 3.School of MathematicsUniversity of ManchesterManchesterUK

Personalised recommendations